Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 109, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2010, 5:14 PM CDT for Fayette County, Marion County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2010, 5:14 PM CDT (22:14 UTC)
- Expired
- Jun 12, 2010, 5:45 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:35 PM CDT, 39 minutes earlier.
Area forecast discussion, Jun 12, 4:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 435 PM CDT SAT JUN 12 2010 .DISCUSSION... /435 PM CDT SAT JUN 12 2010/ AN MCS FROM THIS PAST MORNING MCS HAS KICKED OUT AN OUTFLOW BDRY THAT IS IN THE PROCESS OF MOVING THRU A VERY MOIST...UNSTABLE... AND WEAKLY CAPPED ATMOSPHERE. IT IS BEING FURTHER DRIVEN BY A MODERATELY STRONG VORT MAX RIPPLING THRU SRN MO...AND IS HEADING E. EXPECT MUCH OF THIS TO BE DIURNALLY DRIVEN WITH A DEFINITIVE WEAKENING TREND AS WE APPROACH SUNSET...AND MUCH OF THE FOCUS WILL BE ON THE SERN HALF OF THE FA THRU 01 OR 02Z. BEYOND THAT...IT APPEARS ANOTHER MCS WILL FORM OVER THE CNTRL PLAINS THIS EVENING AND THEN HEAD ENEWD TOWARDS NWRN MO LATE TONIGHT. THIS SHOULD EXCLUDE THE FA FROM THIS BEFORE 12Z AND ONLY WENT WITH MINIMAL CHCS FOR PCPN OVERNIGHT. WE EXPECT THE MCS TO THEN CONTINUE TO DRIVE INTO THE NWRN FA ON SUNDAY MORNING AS IT WEAKENS. HOWEVER...THE NWRN FA IS ALREADY PRETTY SATURATED FROM PREVIOUS RAINFALL AND SO THIS WILL REPRESENT A MARGINAL THREAT FOR FLASH FLOODING. HAVE PLACED LOCALLY HEAVY RAINFALL IN THE FORECAST FOR NOW FOR THIS AREA AND LET THE MID CREW GET A FINAL LOOK BEFORE PULLING THE TRIGGER ON ANY FFA. AN OUTFLOW SHOULD GET EJECTED FROM THE WEAKENING MCS ONCE AGAIN AND PLAY HAVOC WITH THE VERY MOIST...UNSTABLE...AND WEAKLY CAPPED ATMOSPHERE THAT WILL BE IN PLACE OVER MUCH OF THE FA ONCE AGAIN ON SUNDAY AFTN. WHILE MOST PLACES IN STL METRO AND SWRN IL ONLY TOPPED OUT AT 100F HEAT INDICES BRIEFLY EARLY THIS AFTN...A FEW ISOLD AREAS DID REACH 105F BRIEFLY DUE TO VERY HIGH DEWPOINTS BEFORE THEY MIXED OUT AS EXPECTED. THIS SHOULD BE VERY SIMILAR TO WHAT WILL HAPPEN AGAIN ON SUNDAY...AND GIVEN THE OVERALL SITUATION WITH RAIN...CLOUDS AND BREVITY OF HEAT DANGER...WILL FOREGO ANY HEAT HEADLINES. WHAT WE WILL THEN SEE SUNDAY NIGHT THRU EARLY MONDAY EVENING WILL BE A REPEAT OF MCS FORMATION SUNDAY NIGHT BUT A BIT FURTHER S AND THUS WILL AFFECT A GREATER PORTION OF THE FA...IF NOT BY 12Z MONDAY...MORE DEFINITELY BY MONDAY MORNING...ESPECIALLY AS SYNOPTIC CDFNT BEGINS ITS DRIVE THRU THE REGION. THIS ACTIVITY SHOULD GRADUALLY FOCUS MORE IN SRN MO/SRN IL AND AREAS FURTHER S AS PRIMARY BDRY SETTLES THERE HEADING INTO MID WEEK. FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...HAVE GONE PRIMARILY DRY...BUT THIS IS NOT LIKELY TO BE ENTIRELY SO. OLD FRONT TO OUR S AT THE START OF THE PERIOD WILL RIDE BACK N AGAIN AS A WRMFNT ON WEDNESDAY NIGHT AND PLACE THE FA IN A WARM SECTOR SETUP THURSDAY AND FRIDAY. PCPN CHCS THRU FRIDAY WILL BE MINIMAL. MODELS THEN BRING A CDFNT THRU FRIDAY NIGHT OR SATURDAY...AND SOME HAVE BIGGER TIMING ISSUES THAN THAT. GIVEN THE LARGE TIMING SPREAD AND HOW FAR OUT THIS IS...WILL ALLOW FOR ANOTHER LOOK AT MODELS TOMORROW BEFORE PLACING THIS CHC IN THE FORECAST. OTHERWISE... TEMPS EXPECTED TO BE AOA NORMAL THRU THE PERIOD...ESPECIALLY THURSDAY AND FRIDAY WHERE HEAT INDEX READINGS WILL ONCE AGAIN BE HITTING 100F IN AREAS...NAMELY STL CITY. TES && .AVIATION... /1235 PM CDT SAT JUN 12 2010/ QUICK DISCUSSION THIS AFTERNOON DUE TO ACTIVE WEATHER. BROKEN LINE OF STORMS WILL CONTINUE TO MOVE EAST INTO THE AREA. SHOULD SEE STORMS FIRE AHEAD OF THE LINE AS WELL DUE TO VERY MOIST AND UNSTABLE AIRMASS. HOWEVER...NOT SURE HOW FAR SOUTHEAST WE'LL SEE STORMS TODAY DUE TO UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI VALLEY. SHOULD SEE VFR WEATHER OUTSIDE OF STORMS. SPECIFICS FOR KSTL...THINK WE'LL SEE SCATTERED STORMS IN THE AREA LATER THIS AFTERNOON...BUT NOT CERTAIN OF COVERAGE THIS FAR SOUTHEAST DUE TO AFOREMENTIONED UPPER LEVEL RIDGE. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 12, 4:18 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT SAT JUN 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 418 PM CDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION THROUGH EARLY THIS EVENING...ESPECIALLY ACROSS THE SAINT LOUIS METROPOLITAN AREA AND AREAS TO THE SOUTH AND EAST. A SMALL CHANCE FOR THUNDERSTORMS WILL REMAIN IN PLACE FOR THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL REMAIN LIKELY THROUGH TUESDAY NIGHT... ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70 AND FOR THE PERIOD SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE A POSSIBILITY ON SUNDAY OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS WHICH COULD LEAD TO MINOR FLOODING. SEVERE STORMS ARE ALSO POSSIBLE AREAWIDE FOR THE PERIOD SUNDAY THROUGH MONDAY EVENING...WITH STORMS POTENTIALLY CONTAINING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS. HIGH TEMPERATURES FROM 90 TO 95 AND HIGH HUMIDITY LEVELS OVER MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY UNTIL EARLY THIS EVENING... ESPECIALLY OVER PARTS OF THE SAINT LOUIS METROPOLITAN AREA... SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jun 12, 3:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLOOD CANTON 40.13N 91.52W
06/12/2010 LEWIS MO LAW ENFORCEMENT
SEVERAL REPORTS OF WATER ON ROADWAYS NEAR CANTON ON
HWYS 61...81...AND 16.
&&
CARNEYSpecial weather statement, Jun 12, 3:21 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 321 PM CDT SAT JUN 12 2010 ILZ100-MOZ063-064-122100- MADISON IL-ST. LOUIS MO-ST. LOUIS CITY MO- 321 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LOUIS...ST. LOUIS CITY AND WESTERN MADISON COUNTIES UNTIL 400 PM CDT... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JENNINGS...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BELLEFONTAINE NEIGHBORS... RIVERVIEW... SPANISH LAKE... VENICE... MADISON... GRANITE CITY... PONTOON BEACH... WOOD RIVER... COLLINSVILLE... MARYVILLE... GLEN CARBON... EDWARDSVILLE... HARTFORD... ROXANA... MITCHELL... POAG... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Local storm report, Jun 12, 3:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL EDWARDSVILLE 38.80N 89.97W
06/12/2010 E1.00 INCH MADISON IL TRAINED SPOTTER
SPOTTER REPORTED 1 INCH HAIL IN DOWNTOWN EDWARDSVILLE.
&&
PRZYBYLINSKILocal storm report, Jun 12, 4:00 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 1 E EDWARDSVILLE 38.80N 89.95W
06/12/2010 E1.00 INCH MADISON IL TRAINED SPOTTER
TRAINED SPOTTER REPORTED 1 INCH HAIL. ALSO ESTIMATED
WIND SPEED AROUND 40 TO 45 MPH. TWIGS AND A FEW SMALL
BRANCHES DOWN.
&&
PRZYBYLINSKISpecial weather statement, Jun 12, 4:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 424 PM CDT SAT JUN 12 2010 ILZ060-064-065-069-070-122215- BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL- 424 PM CDT SAT JUN 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...BOND...NORTHERN MARION...NORTHERN CLINTON AND MONTGOMERY COUNTIES UNTIL 515 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE OAK TO COFFEEN TO JAMESTOWN...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... GREENVILLE... NOKOMIS... VANDALIA... SALEM... BEAVER CREEK... WOBURN... WITT... VAN BURENSBURG... MULBERRY GROVE... TAMALCO... BOULDER... RAMSEY... SHOBONIER... PATOKA... FAIRMAN... BROWNSTOWN... WRIGHTS CORNER... ST. ELMO... KINMUNDY... FARINA... THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
Local storm report, Jun 12, 4:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST 1 N GREENVILLE 38.90N 89.40W
06/12/2010 E45 MPH BOND IL TRAINED SPOTTER
AMATEUR RADIO AND STORM SPOTTERS JUST NORTH OF
GREENVILLE ILLINOIS REPORTED ESTIMATED WINDS OF 40 TO 50
MPH.
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 38 min |
| Jun 12, 1:21 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 24 min |
| Jun 12, 1:37 PM CDT | Areal Flood Advisory | LSX | Knox, Lewis | 6 hr |
| Jun 12, 4:50 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 40 min |
| Jun 12, 1:40 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 39 min |
| Jun 12, 3:42 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 39 min |
| Jun 12, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Marion, Montgomery | 40 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.